Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Need advice or erectile dysfunction

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
i need help in regard to my problem of erectile dysfunction
Posted Mon, 21 May 2012 in Erectile Dysfunction
Answered by Dr. Praveen Tayal 10 hours later
Thanks for posting your query.
Erectile functions are affected by multiple factors - both organic and psychological. Urologist is an ideal person who can investigate for organic causes. You may need battery of test - blood test, ultrasound scans, doppler study, neurological assessment, etc to identify the cause.

If no organic causes is found perhaps lifestyle modifications will be necessary. Anxiety is found as the cause most often. De-stressing measures like exercise, particularly aerobic exercise is an effective treatment for erectile dysfunction.

Apart from this, good couple intimacy, quiting smoking (if any) is the necessary to reduce the problem.

A few medical drugs such as phosphodiesterase inhibitors / alprostadil have been used for the treatment. You may get them prescribed by a doctor if none of the above measures are successful in treating the problem. Both oral medications as well as injections are available to help in maintaining the erection. Your physician will help you in choosing the best agent for you after examining you to rule out the contraindicating factors.

When pharmacological methods fail, a purpose-designed external vacuum pump can be used to attain erection, with a separate compression ring fitted to the penis to maintain it.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Need advice or erectile dysfunction 4 hours later
To be specific, i am 36 years old. I am bisexual in nature.I have sex with both male and female. However for the last 10 days, whenever i am trying to have sex with my wife, i am not getting an errection. The penis becomes limp. However i have normal morning errections and at other times. Similarly whenever i see a boy, i can feel the urge. I had been married for 12 years, and had no problems till now. I have slight hypertension. take olmesartan 20 mg.
i find this is specially happening when i am trying to have sex with my wife. may be the anxiety of performance all of a sudden comes to play.
i had asked experts of himalaya drug and they had prescribed tentex royale, ashwgandha to be taken for 6 weeks.
I dont smoke...and drink once in a blue moon.
please help
Answered by Dr. Praveen Tayal 1 hour later
Thanks for writing again.
In your case anxiety seems to be the most probable cause. You also need to look into issues with your wife. I would suggest that you try and strengthen your relationship with your wife. Try to strengthen your emotional bond and try and connect at different levels. Intimacy also helps in this regard. Try to indulge in a long foreplay and try to communicate freely with your wife.
Taking ashwagandha will also be helpful.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Need advice or erectile dysfunction 17 minutes later
is there any medicines i should consider?
Answered by Dr. Praveen Tayal 24 minutes later

Right now i do not feel that any medicines are needed as you are having normal erections with your male friends. Increasing the intimacy and trying to relax yourself will be helpful. You can take tablet sildenafil 25mg to start with half an hour before the act after consulting your physician.

Take care.

Best regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor